×

zbMATH — the first resource for mathematics

An analytic algorithm for the space-time fractional advection-dispersion equation. (English) Zbl 1217.65196
Fractional advection-dispersion equation (FADE) is a generalization of the classical ADE in which the first-order time derivative and first- and second-order space derivatives are replaced by Caputo derivatives of orders \(0<\alpha\leq1\); \(0<\beta\leq1\) and \(1<\gamma\leq2\), respectively. We use Caputo definition to avoid (i) mass balance error, (ii) hyper-singular improper integral, (iii) non-zero derivative of constant, and (iv) fractional derivative involved in the initial condition which is often ill-defined. We present an analytic algorithm to solve FADE based on homotopy analysis method which has the advantage of controlling the region and rate of convergence of the solution series via the auxiliary parameter \(\hbar\) constant over two pi over the variational iteration method and homotopy perturbation method. We find that the proposed method converges to the numerical/exact solution of the ADE as the fractional orders \(\alpha, \beta, \gamma\) tend to their integral values. Numerical examples are given to illustrate the proposed algorithm. Example 5 describes the intermediate process between advection and dispersion via Caputo fractional derivative.

MSC:
65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
35K15 Initial value problems for second-order parabolic equations
35R11 Fractional partial differential equations
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Gorenflo, R.; Mainardi, F.; Scalas, E.; Roberto, M., Fractional calculus and continuous time finance, III. the diffusion limit, (), 171-180 · Zbl 1138.91444
[2] Roberto, M.; Scalas, E.; Mainardi, F., Waiting-times and returns in high frequency financial data: an empirical study, Phys. A, 314, 749-755, (2002) · Zbl 1001.91033
[3] Sabatelli, L.; Keating, S.; Dudley, J.; Richmond, P., Waiting time distributions in financial markets, Eur. phys. J. B, 27, 273-275, (2002)
[4] Meerschaaert, M.; Benson, D.; Scheffler, H.P.; Baeumer, B., Stochastic solution of space-time fractional diffusion equation, Phys. rev. E, 65, 1103-1106, (2002)
[5] West, B.; Bologna, M.; Grigolini, P., Physics of fractal operators, (2003), Springer New York
[6] Zaslavsky, G., Hamiltonian chaos and fractional dynamics, (2005), Oxford University Press Oxford · Zbl 1083.37002
[7] Hilfer, R., Application of fractional calculus in physics, (2000), World Scientific Singapore · Zbl 0998.26002
[8] Mechado, J.T., Discrete time fractional-order controllers, Fract. calc. appl. anal., 4, 47-66, (2001) · Zbl 1111.93307
[9] Lin, Yingzhen; Jiang, Wei, Approximate solution of the fractional advection-dispersion equation, Comput. phys. commun., 181, 557-561, (2010) · Zbl 1210.65168
[10] Huang, F.; Liu, F., The fundamental solution of the space-time fractional advection-dispersion, J. appl. math. comput., 18, 339-350, (2005) · Zbl 1086.35003
[11] Baeumer, B.; Meerschaert, M.M.; Benson, D.A.; Wheatcraft, S.W., Subordinate advection-dispersion equation for contaminant transport, Water resource res., 37, 1543-1550, (2001)
[12] Schumer, R.; Benson, D.A.; Meerschaert, M.M.; Baeumer, B.; Wheatcraft, S.W., Eulerian derivation of the fractional advection-dispersion equation, J. contaminant hydrol., 48, 69-88, (2001)
[13] Schumer, R.; Benson, D.A.; Meerschaert, M.M.; Baeumer, B., Multiscaling fractional advection-dispersion equations and their solutions, Water resource res., 39, 1022-1032, (2003)
[14] Riemus, P.; Pohll, G.; Mihevc, T.; Chapman, J.; Haga, M.; Lyles, B.; Kosinski, S.; Niswonger, R.; Sanders, P., Testing and parameterizing a conceptual model for solute transport in a fractured granite using multiple tracers in a forced-gradient test, Water resource res., 39, 1356-1370, (2003)
[15] Metzler, R.; Klafter, J., The restaurant at the end of random walk: recent developments in the description of anomalous transport by fractional dynamics, J. phys. A, 37, R161-R208, (2004) · Zbl 1075.82018
[16] Metzler, R.; Klafter, J., The random Walk’s guide to anomalous diffusion: A fractional dynamics approach, Phys. rep., 339, 1-77, (2000) · Zbl 0984.82032
[17] Benson, D.A.; Wheatcraft, S.W.; Meerschaaert, M.M., Application of a fractional advection-dispersion equation, Water resource res., 36, 6, 1403-1412, (2000)
[18] Liu, F.; Anh, V.V.; Turner, I.; Zhuang, P., Time fractional advection-dispersion equation, J. appl. math. comput., 13, 233-245, (2003) · Zbl 1068.26006
[19] Liu, F.; Zhuang, P.; Anh, V.; Turner, I.; Burrage, K., Stability and convergence of the difference methods for the space-time fractional advection-diffusion equation, Appl. math. comput., 191, 12-20, (2007) · Zbl 1193.76093
[20] Dehghan, M., Numerical solution of three-dimensional advection-diffusion equation, Appl. math. comput., 150, 5-19, (2004) · Zbl 1038.65074
[21] Dehghan, M., Fully implicit finite difference methods for two-dimensional diffusion with a non-local boundary condition, J. comput. appl. math., 106, 255-269, (1999) · Zbl 0931.65091
[22] Dehghan, M., Fully explicit finite difference methods for two-dimensional diffusion with an integral condition, Nonlinear anal. theory methods appl., 48, 637-650, (2002) · Zbl 1003.65094
[23] El-Sayed, A.M.A.; Behiry, S.H.; Raslan, W.E., Adomian’s decomposition method for solving an intermediate fractional advection-dispersion equation, Comput. math. appl., 59, 1759-1765, (2010) · Zbl 1189.35358
[24] Liao, S.J., Beyond perturbation: introduction to homotopy analysis method, (2003), Chapman & Hall/CRC Press Boca Raton
[25] He, J.H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput. methods appl. mech. engrg., 167, 57-68, (1998) · Zbl 0942.76077
[26] Abbasbandy, S.; Shirzadi, A., Homotopy analysis method for multiple solutions of the fractional Sturm-Liouville problems, Numer. algorithms, 54, 521-532, (2010) · Zbl 1197.65096
[27] Abbasbandy, S., Homotopy analysis method for the Kawahara equation, Nonlinear anal. real world appl., 11, 307-312, (2010) · Zbl 1181.35224
[28] Abbasbandy, S., Approximate solution for the nonlinear model of diffusion and reaction in porous catalysts by means of the homotopy analysis method, Chem. eng. J., 136, 144-150, (2008)
[29] Dehghan, M.; Shakeri, F., Solution of an integro-differential equation arising in oscillating magnetic fields using He’s homotopy perturbation method, Pier, 78, 361, (2008)
[30] Dehghan, M.; Shakeri, F., Solution of a partial differential equation subject to temperature overspecification by He’s homotopy perturbation method, Phys. scripta, 75, 778, (2007) · Zbl 1117.35326
[31] Shakeri, F.; Dehghan, M., Inverse problem of diffusion equation by He’s homotopy perturbation method, Phys. scripta, 75, 551, (2007) · Zbl 1110.35354
[32] Deng, Z.; Singh, V.P.; Bengtsson, L., Numerical solution of fractional advection-dispersion equation, J. hydraul. eng., 130, 5, 422-431, (2004)
[33] Gorenflo, R.; de Fabritiis, G.; Mainardi, F., Discrete random walk models for symmetric Lévy-Feller diffusion process, Phys. A, 269, 1, 79-89, (1999)
[34] Gorenflo, R.; de Fabritiis, G.; Mainardi, F.; Moretti, D.; Pagnini, G.; Paradisi, P., Discrete random walk models for space-time fractional diffusion, Chem. phys., 284, 521-541, (2002)
[35] Lynch, V.E.; Carreras, B.A.; del-Castillo-Negrete, D.; Ferreira-Mejias, K.M.; Hicks, H.R., Numerical method for the solution of partial differential equations of fractional order, J. comput. phys., 192, 2, 406-421, (2003) · Zbl 1047.76075
[36] Meerschaaert, M.M.; Tedjeran, C., Finite difference approximations for fractional advection-dispersion flow equations, J. comput. appl. math., 172, 1, 65-77, (2004) · Zbl 1126.76346
[37] Meerschaaert, M.M.; Tedjeran, C., Finite difference approximations for two-sided space fractional partial differential equations, Appl. numer. math., 56, 1, 80-90, (2006)
[38] Roop, J.P., Computational aspects of FEM approximation of fractional advection-dispersion equations on bounded domain in \(R^2\), J. comput. appl. math., 193, 1, 243-268, (2006) · Zbl 1092.65122
[39] Zhang, X.; Lv, M.; Crawford, J.W.; Young, I.M., The impact of boundary on the fractional advection-dispersion equation for solute transport in soil: defining the fractional dispersive flux with the Caputo derivatives, Adv. water resource, 30, 5, 1205-1217, (2007)
[40] Caputo, M., Linear models of dissipation whose Q is always frequency independent-II, Geo. phys. J. roy. astr. soc., 13, 5, 529-539, (1967)
[41] Caputo, M.; Mainardi, F., A new dissipation model based on memory mechanism, Pure appl. geophys., 91, 8, 134-147, (1971)
[42] Heymans, N.; Podlubny, I., Physical interpretation of initial conditions for fractional differential equations with Riemann-Liouville fractional derivatives, Rheol. acta, 765-771, (2006)
[43] Kilbas, A.; Srivatava, H.M.; Trujillo, J.J., Theory and applications of fractional differential equations, North-holland math. stud., vol. 204, (2006), Elsevier Boston
[44] Li, C.; Deng, W., Remarks on fractional derivatives, Appl. math. comput., 187, 2, 777-787, (2007) · Zbl 1125.26009
[45] Podlubny, I., Fractional differential equations, (1999), Academic Press New York · Zbl 0918.34010
[46] Butzer, P.L.; Westphal, U., An introduction to fractional calculus, (2000), World Scientific Singapore · Zbl 0987.26005
[47] Miller, K.S.; Ross, B., An introduction to the fractional, calculus and fractional differential equation, (1993), Wiley New York · Zbl 0789.26002
[48] Liao, S.J.; Tan, Y., A general approach to obtain series solutions of nonlinear differential equations, Stud. appl. math., 119, 297-355, (2007)
[49] Zheng, C.; Bennett, D., Applied contaminant transport modelling, (2002), John Wiley and Sons New York
[50] Momani, S.; Odibat, Z., Numerical solutions of the space-time fractional advection dispersion equation, Numer. methods partial differential equations, 24, 1416-1429, (2008) · Zbl 1148.76044
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.